MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP CR INS STD SZ 3, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,

EXACTECH, INC. TRULIANT TIB IMP CR INS STD SZ 3, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Model Number TRULIANT TIB IMP CR INS STD SZ 3, 9MM
Medical Device Problem Codes Naturally Worn (2988); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Ambulation or Postural Difficulties (2544); Balance Problems (4401); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582); Joint effusion (4849)
Date of Event 08/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device return anticipated as the hospital would not release the implants.Concomitant medical products: 02-020-13-0330 - truliant cr cem fem cr cem right sz 3, sn: (b)(4), 02-022-45-3030 - truliant tib fit tray cem sz 3f / 3t, sn: (b)(4), 200-02-32 - three peg patella 32mm, sn: (b)(4).Recall: z-0023-2022.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported a 57 yo female patient, who had their right knee initially implanted on (b)(6) 2019, underwent a revision surgery on (b)(6) 2022, approximately 2 years 11 months post the initial implant procedure for unknown reasons to exchange the poly insert.The patient was last known to be in stable condition following the event.The device is not able to be returned, as the hospital would not release the implant.
 
Event or Problem Description
Patient diagnosed with right total knee arthroplasty with polyethylene failure and underwent surgical revision.During the revision, the surgeon stated, "we were then able to isolate the polyethylene and then able to lever it out of the tibial tray.On inspection, there was some beginning of degradation of the posterior locking mechanism." the patient continues to complain of pain and effusion to her right knee.No additional information.
 
Additional Manufacturer Narrative
H6: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined; however, it may have been the result of malalignment between the femoral and tibial components, third body wear, patient-related conditions, or any combination of these possibilities, which led to prosthesis wear.
 
Additional Manufacturer Narrative
H6: corrected health effect clinical code, component code, type of investigation, investigation findings.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.

Brand Name
TRULIANT TIB IMP CR INS STD SZ 3, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15438285
Report Number1038671-2022-01130
Device Sequence Number17635576
Product Code JWH
UDI-Device Identifier10885862306371
UDI-Public10885862306371
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/20/2025
Device Model NumberTRULIANT TIB IMP CR INS STD SZ 3, 9MM
Device Catalogue Number02-022-47-3009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer10/24/2022
11/06/2024
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date11/10/2022
11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale